Immune-mediated necrotising myopathy associated with antibodies to the signal recognition particle treated with a combination of rituximab and cyclophosphamide

Research output: Contribution to journalArticle

Abstract

A 50-year-old man presented with dysphagia and proximal muscle weakness. He was diagnosed with immune-mediated necrotising myopathy associated with antibodies to the signal recognition particle. After an initial response following treatment with high-dose steroids, intravenous immunoglobulin and methotrexate, there was a relapse of the immune condition. The clinical deterioration occurred less than 2 months after disease onset. The refractoriness of this disease was characterised by an increase of the already severe muscle wasting that led to respiratory failure and progressive dysphagia, regardless of the immunosuppressant treatment. At this time the patient was referred to our department. He was restarted on intravenous pulses of methylprednisolone associated with intravenous cyclophosphamide, but with no effect. After 3 weeks, rituximab was started with a dramatic and progressive improvement. There were no complications associated with rituximab/cyclophosphamide treatment and the disease has been kept in remission, for the last 3 years.

Original languageEnglish
JournalBMJ case reports
Volume2015
DOIs
Publication statusPublished - 3 Aug 2015

Keywords

  • Autoantibodies
  • Autoimmune Diseases
  • Cyclophosphamide
  • Drug Therapy, Combination
  • Glucocorticoids
  • Humans
  • Immunoglobulins
  • Immunologic Factors
  • Immunosuppressive Agents
  • Male
  • Methylprednisolone
  • Middle Aged
  • Muscle Weakness
  • Muscular Diseases
  • Necrosis
  • Rituximab
  • Signal Recognition Particle
  • Case Reports
  • Journal Article

Fingerprint Dive into the research topics of 'Immune-mediated necrotising myopathy associated with antibodies to the signal recognition particle treated with a combination of rituximab and cyclophosphamide'. Together they form a unique fingerprint.

Cite this